Alert archive / Iowa / River Flood Warnings in 2008
River Flood Warning 72, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Apr 13, 2008, 8:25 AM CDT for Johnson County, Louisa County, Washington County, Iowa. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2008, 8:25 AM CDT (13:25 UTC)
- Expired
- Apr 13, 2008, 9:14 PM CDT
- In force
- 13 hr
- Issued by
- NWS Quad Cities, IA
- Flood severity
- Minor
Counties Johnson County, IA, Louisa County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 82 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Iowa River near Lone Tree (Tri-County Bridge) (LNTI4). The gauge peaked at 15.16 ft at Apr 13, 2008, 1:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 18.5 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05455700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Apr 13, 3:13 AM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, Apr 13, 3:13 AM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 313 AM CDT SUN APR 13 2008 .SYNOPSIS... LATEST SFC ANALYSIS WAS INDICATING CYCLONIC FLOW CONTINUING TO BATH THE SOUTHWESTERN GRT LKS...WHILE A LARGE RIDGE OF HIGH PRESSURE WAS SHIFTING ACRS THE WESTERN PLAINS. ALOFT...W/V IMAGERY WAS INDICATING A LARGE VORT LOBE ROTATING DOWN SOUTHWARD ACRS THE CWA AND THE SOUTHERN GRT LKS CURRENTLY...WITH AN ELONGATED VORT COMPLEX ALIGNED/ CHANNELED IN MERIDIONAL FLOW OVER MUCH OF MANITOBA...AND DOWN ACRS THE NORTHERN PLAINS AND NORTHEAST CO. && .SHORT TERM...TODAY AND TONIGHT... AS THE ABOVE MENTIONED VORT EXITS THE AREA THIS MORNING...UPPER SUPPORT FOR AREAS OF SNOW AND RAIN SHOWERS WILL LEAVE WITH IT... ESPECIALLY AS THE CWA BECOMES UNDER THE INFLUENCE OF SUBSIDING PART OF UPPER JET FLOWING THROUGH THE EASTERN CONUS L/W TROF. WILL WALK OUT THIS ACTIVITY WITH LOW CHC POPS IN THE SOUTHERN HALF OT THIRD OF THE CWA THROUGH 18Z...BUT LEAVE SOME SLIGHT CHC POPS IN THE SOUTH THIS AFTERNOON FOR SOME WIDELY SCTRD INSTABILITY SHOWERS THAT MAY POP UP IN VERY STEEP LOW TO MID LEVEL LAPSE RATES. OTHERWISE... SUBSIDENCE AND DEEP MIXING INTO SUBSTANTIAL MID LEVEL DRY WEDGE/SEEN ON W/V IMAGERY OVER WI COMING THIS WAY/ SHOULD BRING CLEARING FROM NORTH TO SOUTH AS THE DAY PROGRESSES. WILL BE INTERESTING AS THIS DRY DOWN MIXING BATTLES AN OTHERWISE IDEAL CU FORMATION SET-UP WITH ANY KIND OF DIURNAL HEATING...THUS SKY COVER A CHALLENGE TODAY. WITH BRUNT OF -7 TO -9 C H85 COLD POOL ROTATING DOWN OVER THE REGION TODAY...WILL HAVE TO HAVE DEEP MIXING UP TO AND OVER H8 MB TO REACH THE FCST HIGHS OF LOW TO MID 40S EVEN IN STRENGTHENING APRIL INSOLATION. IF CLOUD COVER HOLDS TUFF OR RE-GENERATES MORE THAN EXPECTED AFTER INITIAL CLEARING...HIGHS WILL HAVE TROUBLE GETTING OUT OF THE 30S. INCOMING AIRMASS FROM NORTHERN WI AND THE MI U.P. DIDN/T GET OUT OF THE MID 30S YESTERDAY. FOR TONIGHT AS THE UPSTREAM RIDGING EDGES ACRS WESTERN WI...IA AND DOWN INTO KS BY MON MORNING...CLEARING AND LIGHTER WIND REGIME TO SET UP AN UNSEASONABLE CHILLY NIGHT. EXPECT WIDESPREAD UPPER TO EVEN MID 20S IN MOST OF THE DVN CWA BY MON MORNING...WHICH WILL NOT BE THAT FAR FROM RECORD LOW TERRITORY WITH MOST CLIMATE SITES HAVING RECORDS IN THE LOWER 20S FOR APRIL 14TH. ..12.. .LONG TERM...MONDAY THROUGH SATURDAY... MODELS ARE IN PRETTY GOOD AGREEMENT THROUGH WEDNESDAY. HIGH PRESSURE GRADUALLY MOVES ACROSS THE AREA MONDAY...AND SUNSHINE WILL HELP PUSH TEMPERATURES INTO THE 50S ACROSS MOST OF THE CWA. BUT THE REAL WARMUP IS ON TAP TUESDAY AND WEDNESDAY. 850MB TEMPS ARE PROGGED TO INCREASE MORE THAN 15C FROM LAST NIGHTS 00Z READING. MODELS ALSO AGREE ON VERY STRONG WINDS THUS MIXING SHOULD BE QUITE DEEP... ALTHOUGH GFS SOUNDINGS ON TUESDAY SUGGEST A VERY STRONG INVERSION AND MAX TEMPS ONLY IN THE 50S. SUNSHINE WILL BE ABUNDANT TUESDAY... BUT CLOUDS WILL INCREASE AHEAD OF THE NEXT SYSTEM WEDNESDAY. BOTTOM LINE...WE SHOULD SEE 60S TUESDAY AND SOME 70 DEGREE READINGS WEDNESDAY. PRECIP CHANCES INCREASE WEDNESDAY NIGHT INTO THURSDAY. MODEL QPFS ARE ON THE LIGHT SIDE GIVEN THE DYNAMIC FORCING FROM THE RIGHT ENTRANCE REGION OF A JET STREAK OVER THE AREA AND LOW-LEVEL CONVERGENCE FROM A SURFACE FRONT PROGGED INTO THE AREA WEDNESDAY NIGHT - THURSDAY MORNING. IN ADDITION...IT LOOKS LIKE GULF MOISTURE IS AVAILABLE...THUS WOULD EXPECT FUTURE QPFS TO INCREASE A BIT. RAMIFICATIONS FOR HYDRO ARE HARD TO EXTRAPOLATE AT THIS TIME...SINCE WE SHOULD HAVE ABOUT 3 GOOD DAYS OF DRYING CONDITIONS BEFORE THIS RAIN EVENT. ..WOLF.. && .AVIATION... MAINLY VFR STRATOCU WILL ERODE FROM NORTH-TO-SOUTH TODAY...WITH MOST TERMINALS CLEAR OF MOSTLY CLEAR BY 22Z. THE BRL TERMINAL COULD HAVE SNOW OR RAIN INSTABILITY SHOWERS IN THE VCNTY UNTIL 20Z WHEN DRY DOWN MIXING OVERCOMES THAT ACTIVITY EVEN IN VERY STEEP 1000-H7 MB LAPSE RATES. WINDS FROM 340-010 DEGREE DIRECTION MAY GUST UP TO 20 MPH THROUGH MID AFTERNOON. EXPECT CLEAR SKIES AND LIGHT NORTH WINDS TONIGHT. ..12.. && .HYDROLOGY... SEVERAL AREA RIVERS CONTINUE IN FLOOD...OR WILL GO INTO FLOOD OVER THE NEXT FEW DAYS...INCLUDING THE MISSISSIPPI RIVER FROM THE QUAD CITIES SOUTHWARD. WARNINGS DISCONTINUED AT COLMAR AND KALONA WITH A FEW MORE POINTS POSSIBLY FALLING BELOW FLOOD STAGE NEXT 12 TO 24 HOURS. MOST CRESTS HAPPENING NOW OR WILL OCCUR OVER THE NEXT WEEK TO 10 DAYS. REFERENCE LATEST FLSDVN PRODUCT FOR MORE INFORMATION. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 12/WOLF
Hazardous weather outlook, Apr 13, 5:04 AM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 504 AM CDT SUN APR 13 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-141015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 504 AM CDT SUN APR 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT MINOR TO MODERATE FLOODING WILL CONTINUE ON MANY AREA RIVERS AS WATER LEVELS REMAIN HIGH FROM RECENT RAINFALL. NEAR RECORD TEMPERATURES ARE POSSIBLE TONIGHT...ESPECIALLY NORTH OF INTERSTATE 80. EXPECT LOW TEMPERATURES IN THE LOWER 20S ACROSS MUCH OF THIS AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RIVER LEVELS WILL REMAIN HIGH THROUGH THE PERIOD. MOST TRIBUTARY RIVERS WILL START FALLING AFTER SUNDAY. FLOODING ON THE MISSISSIPPI RIVER WILL OCCUR MAINLY FROM THE QUAD CITIES DOWNSTREAM...WITH MOST LOCATIONS CRESTING LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. 12/WOLF
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 10:27 AM CDT | River Flood Warning | DVN | Jones, Linn | 24 hr |
Nearby
River Flood Warnings in Iowa, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.